MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

ANGIODYNAMICS BIOFLO; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 45891
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
A distributor reported an end user experienced an issue with a picc from a bio-stable 4f sl 55cm mst-70 kit valved with nitinol guidewire.The patient had their bioflo picc inserted for home parenteral nutrition (pn) on (b)(6) 2024.As reported to msa, there has been a "breakage of white section of extension tubing" on a bioflo picc that was originally implanted in (b)(6) 2024, for home parenteral nutrition (pn) purposes.The "]crack' was noticed by the patient's mother on (b)(6) 2025, when she had unhooked the pn and saw a drop of blood on the sheet.The picc was removed the same day, (b)(6) 2025.[dwell time: 124 days] the patient has had a new bioflo picc implanted on (b)(6) 2025, to continue intravenous therapy (ivt) and daily blood sampling.When asked for the current status of the patient following the event, the nurse responded: "presentation to emergency department.Pivc insertion (previous difficult and traumatic pivc insertions so the idea of this was particularly distressing to the patient and family).No nutrition until new picc inserted (had iv fluids to maintain hydration).".
 
Additional Manufacturer Narrative
Received one (1) 4f sl picc for evaluation.The customer's complaint description of extension leg leak was confirmed during sample review as there is a fracture hole in the extension leg tubing adjacent to the oversleeve junction.No oversleeve molding or other manufacturing non-conformances were observed.Root cause could not be definitively determined but handling damage during device use (e.G.Dressing changes - aggressive torque bending during cleaning and/or damage from scissors) is potential contributing factor.Device history review of the packaging/assembly/ oversleeve sub-assembly lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.There have been no other reported complaints for the indicated packaging/assembly/oversleeve sub-assembly lots for similar extension leg fractured/hole issue.Labeling review: directions for use (dfu) that is supplied with this device contains the following statements: warnings: do not use if package is opened or damaged.Do not fully insert catheter up to suture wing.Do not use sharp objects to open package as damage to the device may occur.If catheter and accessories show any sign of damage (crimped, crushed, cut, etc.), do not use.Do not use sharp instruments near the extension tubes or catheter shaft.Precaution: do not use sharp objects to open package.Catheter repair: in the event that the catheter is accidentally torn or broken, it is recommended that the catheter be replaced.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
BIOFLO
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
8007726446
MDR Report Key21977275
Report Number1317056-2025-00119
Device Sequence Number9274599
Product Code LJS
UDI-Device IdentifierH965458910
UDI-PublicH965458910
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K150448
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model Number45891
Device Lot Number5823653
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2025
Supplement Date Received by Manufacturer08/18/2025
Initial Report FDA Received Date05/07/2025
Supplement Report FDA Received Date08/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age17 YR
Patient SexMale
Patient Weight45 KG